I am a 20-year-old female, and my problems go all the way back to April. I had three days of nausea and BM problems, which my doctor identified as stomach flu. A week later they returned for another three days, and my doctor assured me that it was simply a relapse prompted by menstrual cramping. I accepted this explanation, and I'm still not sure that it has anything to do with my current problems. In the beginning of May, I volunteered for a paid drug testing procedure by a well-known company called Covance. My mother had done one of their tests with no problems, so I figured it was safe. We were testing a vaccine for anthrax. The day after they administered the drug, I was hit with nausea during my bus ride to school. One of the other women in my group had the same problem at the same time, so I was pretty sure it was a side effect of the drug. Almost every single day after that, I would have nausea on a regular schedule, between 11am and 3pm. I never once vomited, but I have always been a little emetophobic (fear of throwing up in public) and needed to take the bus during those hours (there is a 15-30 minute stretch with no bus stops, so I couldn't get off if I needed to) which probably just made things worse. I tried taking dramamine and pepto bismal, but it had small effect and knocked me out during school and work. I then started with ginger candies, and then sugared ginger, which helped (the Covance doctor said he simply thought my digestive system wasn't moving during those hours, hence the nausea and why the ginger helped). As the drug wore off, the nausea happened less frequently, and stopped completely around the time the drug was supposed to be out of my system, around the end of May. Two weeks of the Bus, airplane trips, two birthdays and two graduations, and I felt fine and busy. Then as I was starting work for the summer in June, I started feeling sick on the bus. Although my stomach was only twisting slightly, I also had lightheadedness and light vertigo, blood-loss tingling in my limbs, shaking, and heart palpitations. Since some of these accompanied regular nausea, I simply thought my stomach was acting up again. After the third time I had to get off the Bus and call for a ride back home, I went to see the doctor at the nearby clinic, who prescribed Reglan for nausea (it keeps your digestive system moving). I took that for two days, and my stomach felt fine: the other symptoms stayed. On the third day (Saturday), since I was getting a ride to work, I didn't take the Reglan. Around 11:30am I started getting lightheaded and dizzy. Around 12pm, heart palpitations started and didn't stop. Along with the palpitations, lightheadedness and vertigo, there was blood-loss tingling and shaking in my limbs, my jaw and skull felt tight and ache-y, I was getting a feverish heat flash, and a bitter taste was flooding my mouth; this lasted for a good hour and a half. The clinics were closed on Saturdays, but luckily my doctor was nearby and drove me to the hospital. Most of my symptoms were gone by the time we got there, and the echo, ekg, and x-ray showed nothing except the heart murmur I've had since I was a kid (which shouldn't affect me at all, according to the doctors). After keeping me for overnight observation, they told me I was having "regular irregularity": constant small palpitations, and my heart occasionally skipped beats. My orders were no caffeine, no stress, and to go see a cardiologist. Three weeks later I did the stress test, and despite a small hole near the top of my heart (which also shouldn't be affecting me), the problem wasn't my heart itself. So I was told to "keep to my regular schedule, and try to ignore it; and you can drink caffeine again, but try to keep it light". I decided that after vacation I would check my stomach, and if nothing was wrong I would assume I was having anxiety attacks. I went on summer vacation during July to mid-August, had one or two medium palpitations and several small ones: I simply lied down and waited for them to stop. Around mid-August, I started losing my appetite and getting discomfort in my stomach: I could only eat so much, and I could get bloated after eating nothing for hours. Last week I went to see my childhood doctor, who again said I'm probably just having anxiety attacks from stress, and just to try and ignore my heart palpitations. After hearing my stomach problem, and deciding that it wasn't lactose intolerence (but she didn't rule out possible gluten intolerence), she gave me a website about irritable bowel syndrome, told me to get more sleep, some light exercise, and follow the diet, and to stop drinking coke. I wasn't convinced, but I did stop staying up so late for homework and started taking the stairs more often, but I have yet to stop drinking coke or look up the diet. I began taking my leftover Reglan when I had bloating, and that helped. Last night I had another heavy palpitation attack along with stomach twisting: I took a Reglan and got off the bus, and the Reglan returned my stomach to normal and my palpitations stopped in time for the next bus. This morning, I had a bowl of cereal and a diet coke (which I drank slowly). Around 10:30, I began getting the exact same symptoms that sent me to the hospital: palpations (hard ones rather than fast), lightheadedness and vertigo (like you're on the verge of passing out) and light pressure in my skull, a feverish heat flash that lasted several minutes, blood-loss tingling in my limbs, pronounced shaking in my limbs, a tightness in my jaw, but my pulse was only 81 beats per minute. Luckily I was still at home and able to lie down; had I not been taking it easy today, this would have hit me on the bus, or the school, and probably would have been worse. I started feeling better around noon.
If anyone actually managed to get to the end of this message, you agree that this has gone on way too long. I can ignore light to medium palpitations; with these other symptoms it's impossible. I am a young female at a perfectly healthy weight; I should not be experiencing heart problems. Is this just an anxiety attack, as my doctor says? Could it be linked to the drug testing, although it happened weeks after the drug was gone from my system? I've looked up cures from meditating to yoga to magnesium; would any of those help? Has anyone else ever had something like this happen to them? If anyone has any advice or comments, please leave a post, because I am sick of being sick.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?